Alert archive / North Carolina / Flash Flood Warnings in 2001
Flash Flood Warning 30, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Sep 10, 2001, 6:59 PM EDT for Wake County, North Carolina. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2001, 6:59 PM EDT (22:59 UTC)
- Expired
- Sep 10, 2001, 9:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
County Wake County, NC
The radar
The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1038 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 462 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS52 KRAH 102301 FFWRAH NCC183-110100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RALEIGH NC 659 PM EDT MON SEP 10 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN WAKE COUNTY IN NORTH CAROLINA * UNTIL 900 PM EDT * AT 659 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RADAR ESTIMATES OF BETWEEN 2 AND 2.5 INCHES HAS LIKELY FALLEN SINCE 620 PM EDT NEAR KNIGHTDALE...WENDELL AND SOUTH OF ROLESVILLE. ABSOLUTELY DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 6:00 PM EDT, 59 minutes earlier.
Area forecast discussion, Sep 10, 6:00 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
600 PM EDT MON SEP 10 2001
******UPDATED********
MSAS PLOTS DEPICT SLIGHTLY TO MODERATELY UNSTABLE AIRMASS OVER LARGE
CHUNK OF FA. HAVE NOTICED A GRADUAL INCREASE IN LIGHTNING ACTIVITY
SINCE 2000 UTC...ESPECIALLY ACROSS NORTHERN HALF OF CENTRAL NC.
WITH SURFACE FRONT TO OUR NW...COULD SEE ADDITIONAL THUNDERSTORM
DEVELOPMENT THIS EVENING ACROSS THE NORTH HALF. THUS HAVE UPDATED
ZONE FORECAST TO MENTION THUNDER ACROSS THE NORTH. WSS
**********************
CURRENTLY...SCATTERED CONVECTION OVER NORTHERN PIEDMONT/COASTAL
PLAIN WAS TRIGGERED BY SURFACE HEATING. EXCEPT FOR ONE CELL OVER
SOUTHERN SAMPSON COUNTY CONVECTION IS LOW TOPPED WITH NO LIGHTNING
DETECTED. THIS OBSERVATION IS SUPPORTED BY FLAT CU FIELD OUTSIDE
WINDOW. BROKEN LINE OF SHOWERS ASSOCIATED WITH SURFACE FRONT/MID
LEVEL SHEAR AXIS MOVING INTO NORTH CAROLINA FOOTHILLS ALSO APPEARS
WEAK.
SHORT TERM...MODELS ARE IN AGREEMENT IN PUSHING MID/UPPER LEVEL
TROUGH AND DEEP MOISTURE THROUGH CENTRAL NORTH CAROLINA OVERNIGHT.
SURFACE FRONT WILL LAG BEHIND DUE TO WEAK PUSH. LIFT ALONG SURFACE
FRONT REMAINS WEAK. THEREFORE...EXPECT ONLY SCATTERED WEAK
CONVECTION TONIGHT. UPPER LEVELS DRY OUT BY TUESDAY MORNING. LOWER
LEVELS REMAIN MOIST UNTIL TUESDAY AFTERNOON WHEN DRY AIR PUSHES DOWN
FROM THE NORTH. WILL INCLUDE A SLIGHT CHANCE IN SOUTHEAST TUESDAY
MORNING DUE TO SLOWNESS OF FRONT...THEN CLEARING TREND FOR ALL
AREAS. MOSTLY CLEAR SKIES TUESDAY NIGHT THRU WEDNESDAY NIGHT. WILL
STICK CLOSE TO GUIDANCE TEMPERATURES THROUGH THE PERIOD.
EXTENDED...WILL KEEP FORECAST DRY THROUGH THE EXTENDED WITH FRONTAL
PASSAGE ON FRIDAY LACKING ANY APPARENT MOISTURE SOURCE. WILL DELAY
CLOUDS TO FRIDAY RATHER THAN PREVIOUS FORECAST OF THURSDAY.
OTHERWISE COOLER AND DRIER AIR FOLLOWS FRONTAL PASSAGE TO ALLOW
FIRST AUTUMN-LIKE WEEKEND OF THE YEAR. BELOW NORMAL TEMPS WITH
AFTERNOON HIGHS 3 TO 5 DEGREES BELOW NORMS AND OVERNIGHT LOWS
FLIRTING WITH 6 TO 8 DEGREES BELOW NORMS.
NORMALS FOR SEPTEMBER:
NORM NORM
MAX MIN
15 81 62
16 81 61
17 81 61
RDU 67 83 59 84 / 40 10 0 0
GSO 65 81 58 83 / 40 0 0 0
FAY 69 83 62 84 / 40 20 0 0
.RAH...NONE.
SEB/KK/BLNearby
Flash Flood Warnings in North Carolina, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.